495 400

Cited 0 times in

A Case of Generalized Urticaria Induced by Heparin during Hemodialysis

Other Title
혈액투석 중에 발생한 헤파린에 의한 전신 두드러기 1예
Authors
박, 한정; 최, 길순; 박, 해심; 예, 영민; 성, 준모; 김, 무정
Citation
Chʿŏnsik mit alrerugi, 29(1):69-73, 2009
Journal Title
Chʿŏnsik mit alrerugi; Journal of asthma, allergy and clinical immunology; Korean journal of asthma, allergy and clinical immunology; 천식 및 알레르기
ISSN
1226-8739
Abstract
Heparin is used for thromboprophylaxis in patients on hemodialysis, hemofiltration or continuous renal replacement therapies. Heparin-related immediate-type hypersensitivity reactions such as urticaria, angioedema or bronchospasm are very rare, and only a few cases of anaphylaxis-like responses have been described. We experienced the case of a 67-year-old female patient with an end-stage renal disease who presented generalized urticaria induced by heparin during hemodialysis. She began to experience recurrent itching and generalized urticaria after 2 weeks of the initiation of hemodialysis. The episodes started within 30 minutes of hemodialysis with heparin infusion; either sodium heparin or dalteparin (low molecular weight heparin) was used. Utilization of different dialyzers was unable to avoid the episodes, and these symptoms could be reduced when she was treated with heparin-free hemodialysis. She had no previous history of allergic diseases. In order to confirm the causative agent, we measured serum specific IgE antibodies against ethylene oxide, latex and formaldehyde using immunoCAP (Phadia, Sweden) and obtained negative results. Although skin prick tests and intradermal tests to the used heparin showed negative results, the intravenous provocation test using 1,500 U of heparin (with a bolus-loading dose of 1,000 U and a continuous intravenous infusion of 500 U for 3 hours) reproduced an immediate-onset generalized urticaria with itching sensation. We report herein a case of heparin-induced urticaria during hemodialysis in Korea. Because of increasing use of heparin in medical practice, physicians should be aware of possible immediate hypersensitivity reactions to this medication.
Keywords
HypersensitivityHemodialysisAnticoagulant
Appears in Collections:
Journal Papers > School of Medicine / Graduate School of Medicine > Allergy
AJOU Authors
최, 길순박, 해심예, 영민
Full Text Link
Files in This Item:
Journal of asthma allergy and clinical immunology_29(1)_69-73.pdfDownload
Export
RIS (EndNote)
XLS (Excel)
XML

qrcode

해당 아이템을 이메일로 공유하기 원하시면 인증을 거치시기 바랍니다.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse